MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF2033
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a patient underwent endovascular treatment of an thoracic aortic aneurysm using gore® dryseal flex introducer sheath (dsf).Attempt was made to insert a 22 fr dsf from right access; however, the 22 fr dsf was not able to be advanced.Attempt was made to advance a 20 fr dsf for bougie; however, it was not able to be advanced.The physician decided to switch to left access.Also, he decided to withdraw this tevar if the 22 fr dsf could not be advanced.Attempt was made to insert the 22 fr dsf from left access and it could be inserted as far as the left external iliac artery with extra force but could not be advanced to the left internal and external iliac artery branch.A rupture of left external iliac artery was observed.Additional stent grafts were implanted and the vital was stable.For the withdrawal of the treatment the 20 fr dsf was removed from the right access.The vital dropped and a rupture of the right access vessel around access area was observed.Additional stent grafts were implanted.A tearing to distal was confirmed and surgical repair was performed.The patient tolerated the procedure.Reportedly, the right access vessel diameter was 5.3 - 6.6 mm, the left access vessel diameter was 5 - 6.3 mm.
 
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device was discarded at facility.Return not possible.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: code d12: according to the gore® dryseal flex introducer sheath instructions for use (ifu), careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) in accordance with the observation in the ct image or angiography obtained by pre-operation/operation or visual observation obtained by operation is required to ensure successful use of gore® dryseal flex introducer sheath.[if vessel size is smaller than the introducer sheath outer diameter or if vessel is not adequate for access, major bleeding, vessel damage, or embolism, may result additionally, the gore® dryseal flex introducer sheath ifu states: adverse events that may occur and / or require intervention include, but are not limited to vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
kentaro okamoto
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20721404
Report Number3007284313-2024-03598
Device Sequence Number3783471
Product Code DYB
UDI-Device Identifier00733132630066
UDI-Public00733132630066
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDSF2033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale